Menu
  • Drug Overdose Facts
  • GHB is often sold illegally in gyms as some bodybuilders are still under the impression that this substance stimulates growth hormones, although there is no evidence to show that it does.
  • Four percent of high school seniors in the U.S. have abused OxyContin at least once in the past year.
  • Over 20% of the individuals in the United States that have died of a prescription drug overdose were reported to have five or more doctors that had prescribed controlled substances to them in the year prior to their death.
  • Individuals who consume high doses of PCP may experience nausea, vomiting, blurred vision, flicking up and down of the eyes, drooling, loss of balance, and dizziness.
  • Excessive alcohol consumption is most common among women who have never been married, are living unmarried with a partner, or are divorced or separated.
1-866-847-9981
Name: Type of Treatment:
Email: Drug Abused
Phone: Describe the Situation:
City:

Opium Overdose

An opium overdose occurs when an individual accidentally or intentionally ingests more of the drug than the body can process. Opium is the extract that is derived from seedpods of the opium poppy, Papaver somniferum, and is the least potent of all of the opiates. Opium is often sold illicitly on the street as a powder or as a black or dark brown colored tar like substance. Opium can be smoked, eaten, or derivatives of opium, such as heroin, can be injected. Most opium overdose deaths occur when needle users inject too much of the drug into their system. Opium has a variety of street names, including Big O, Black stuff, Block, Dream Stick, Black pill, Chinese Tobacco, Chinese Molasses, Brown sugar, Mud, Blacktar, and Skag.

Opium is an extremely addictive drug, and when it is abused, there can be potentially serious consequences, as in the case of an opium overdose. Opium contains a variety of different chemicals; the two most notable alkaloids that are found in opium are reported to be codeine and morphine. While both of these alkaloids have a narcotic effect, morphine is reported to be much more powerful and to also be highly addictive. Opium molecules have been reported to occupy the same nerve-receptor sites as the body's own natural painkillers.

Opium use will initially produce an extreme feeling of pleasure and euphoria; however, with long term regular use of the drug, the body will begin to demand larger amounts of opium to produce these desired effects; the risk of an opium overdose will escalate as the body develops a tolerance to the highly addictive opiate.

The side effects of opium can include, but are not limited to: constipation, dizziness, drowsiness, low blood pressure, malnutrition, nausea, respiratory complications and vomiting, rash, difficulty breathing, tightness in the chest, confusion, difficulty urinating, slow heartbeat, lightheadedness, fast heartbeat, slowed or difficulty breathing, vision changes, and tremors.

The opium withdrawal syndrome can be a long and pain filled process; because of some of the related complications, the opium withdrawal process should always take place under the watchful eye of caring drug treatment professionals. The withdrawal symptoms that are commonly associated with opium symptoms may include, but not be limited to: watery eyes, severe depression, insomnia, diarrhea, runny nose, restlessness, loss of appetite, body aches, severe abdominal pain, nausea, and tremors.

There are many serious symptoms which can be indicative of an opium overdose that may include: decreased heart rate, confusion, cold or clammy skin, dilated pupils, and a decreased pulse rate. A person that is experiencing an opium overdose may appear to be extremely restless and quite confused. In many instances, an individual that is experiencing an opium overdose will become unconscious and their respiratory system may begin to slow down; eventually, if treatment is not administered, the respiratory system can stop functioning altogether. An opium overdose could potentially be fatal and delayed treatment of the condition could possibly result in many long term health problems, such as cardiovascular damage and circulatory problems.

It is important to seek emergency medical assistance at the first hint of an opium overdose, as the sooner this condition is treated; the better the chances are that the person will experience a complete recovery. Medical professionals will have the best results if they have as much information as possible about the opium user's intake and previous medical history. If the person is fortunate enough to be able to receive immediate medical treatment, they could possibly avoid many of the serious and life altering consequences that are so commonly reported to result from opium overdose.

Treatment for an opium overdose may include the use of drugs that are specifically designed to stimulate the respiratory system, in order to help the body to manage the depressing effects of the drug. The medical team may also attempt to remove the opium from the body that has not been processed; if the drug has been injected, this procedure will not be possible. Medical personnel will also have to closely monitor the vital signs of an individual that has experienced an opium overdose.

If an opium overdose is not treated within a reasonable amount of time, the alternative may be coma or death; it is also important to treat the addiction by reaching out for the assistance of a professional drug rehab program. Locating a qualified drug treatment program that has a history of a high success rate is the best way to avoid the threat of a potentially deadly opium overdose in the future.

1-866-847-9981